Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 21, 2011, 3:02 PM EST. It took effect at Jan 22, 2011, 12:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 22, 2011, 12:00 AM EST
- Expired
- Jan 23, 2011, 3:45 AM EST
- In force
- 28 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
829 WHUS72 KCHS 212002 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 302 PM EST FRI JAN 21 2011 AMZ350-220415- /O.NEW.KCHS.SC.Y.0005.110122T0500Z-110122T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 302 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-220415- /O.NEW.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 302 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-220415- /O.NEW.KCHS.SC.Y.0005.110122T0900Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 302 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-220415- /O.NEW.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/ CHARLESTON HARBOR- 302 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
6 follow-up statements
299 WHUS72 KCHS 220355 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1055 PM EST FRI JAN 21 2011 AMZ350-221200- /O.CON.KCHS.SC.Y.0005.110122T0500Z-110122T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1055 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-221200- /O.CON.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1055 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-221200- /O.CON.KCHS.SC.Y.0005.110122T0900Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1055 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-221200- /O.CON.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/ CHARLESTON HARBOR- 1055 PM EST FRI JAN 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
316 WHUS72 KCHS 220912 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EST SAT JAN 22 2011 AMZ350-221700- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 412 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-221700- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 412 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-221700- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 412 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-221700- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/ CHARLESTON HARBOR- 412 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
521 WHUS72 KCHS 221455 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 955 AM EST SAT JAN 22 2011 AMZ350-222100- /O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 955 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-354-222100- /O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 955 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-222100- /O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/ CHARLESTON HARBOR- 955 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-222300- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 955 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
857 WHUS72 KCHS 222039 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EST SAT JAN 22 2011 AMZ330-350-352-354-222145- /O.CAN.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 339 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-230445- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
302 WHUS72 KCHS 230200 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EST SAT JAN 22 2011 AMZ374-231000- /O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 900 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
774 WHUS72 KCHS 230845 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EST SUN JAN 23 2011 AMZ374-230945- /O.CAN.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 345 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 1:02 PM EST, 2 hours earlier.
Area forecast discussion, Jan 21, 1:02 PM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 102 PM EST FRI JAN 21 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFF THE COAST THIS MORNING...THEN STALL OUT OFFSHORE THROUGH SATURDAY AS HIGH PRESSURE BUILDS NORTH OF THE REGION. A LOW PRESSURE SYSTEM WILL DEVELOP OFF THE COAST LATE TONIGHT AND SATURDAY....BEFORE MOVING FURTHER EAST AND INTO THE ATLANTIC SATURDAY NIGHT. HIGH PRESSURE WILL THEN REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE REMAINDER OF THE WEEKEND. A WEDGE OF HIGH PRESSURE COULD PERSIST THROUGH TUESDAY...BEFORE A LOW PRESSURE SYSTEM IMPACTS THE REGION MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE BACK EDGE OF THE THICK CLOUD COVER WILL CONTINUE TO CLEAR THE FORECAST AREA FROM WEST TO EAST THROUGH THIS AFTERNOON. SKIES WILL BE SUNNY NORTH AND WEST...AND BECOME PARTLY CLOUDY OR SUNNY MOST ELSEWHERE EXCEPT FAR SE WHERE THE LAST OF THE CLOUDINESS WILL MOVE OUT CLOSE TO SUNSET. INSOLATION WILL INCREASE WITH THE DECREASE IN CLOUD COVER...BUT WILL BE SOMEWHAT OFFSET BY WEAK COLD AIR ADVECTION WITH LIGHT NORTHERLY BREEZES. THIS WILL LIMIT MAX TEMPS TO THE LOWER AND MIDDLE 50S. RAIN CHANCES HAVE COME TO AN END WITH THE PASSAGE OF A VORT LOBE AND UPPER JET...SO WE HAVE REMOVED POPS FROM THE FORECAST FOR THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... TONIGHT...HIGH PRESSURE WILL BUILD NORTH OF THE REGION THROUGH THE NIGHT...BUT AS THIS OCCURS THE APPROACH OF A FAIRLY POTENT SHORTWAVE TROUGH WILL LEAD TO THE DEVELOPMENT OF AN AREA OF LOW PRESSURE WELL OFF THE SOUTH CAROLINA AND GEORGIA COAST ALONG THE COLD FRONT WHICH MOVED THROUGH THE REGION THIS MORNING. THIS WILL LEAD TO DEVELOPING ISENTROPIC ASCENT...AND THE SOME ISOLATED TO SCATTERED SHOWERS DEVELOPING OFFSHORE LATE TONIGHT. ACROSS LAND AREAS...EXPECT GENERALLY CLEAR SKIES THIS EVENING...BECOMING PARTLY TO MOSTLY CLOUDY BY DAYBREAK AS STRATOCUMULUS BEGINS TO DEVELOP AND PUSH TOWARD THE COAST. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE MID 20S INLAND AND IN THE UPPER 20S TO LOWER 30S CLOSER TO THE COAST. SATURDAY THROUGH MONDAY... A SHORTWAVE TROUGH MOVING RAPIDLY ACROSS THE NORTHERN GULF OF MEXICO AND INTO THE ATLANTIC WILL PROVIDE THE NECESSARY ENERGY FOR A LOW SYSTEM TO DEVELOP JUST OFF THE GEORGIA/CAROLINA COASTLINE ON SATURDAY. FORECAST MODELS ARE NOW IN FAVORABLE AGREEMENT THAT PRECIPITATION ON THE BACK END OF THIS SYSTEM WILL LIKELY BE CONFINED TO THE MARINE ZONES...AND WILL THEREFORE CAP PRECIPITATION CHANCES BELOW 15 PERCENT FOR LAND AREAS ON SATURDAY. HOWEVER...A SLIGHT DEVIATION IN THE SYSTEM NW COULD MEAN A WORLD OF DIFFERENCE IN THE FORECAST. LATEST INDICATIONS ARE THAT WE COULD GET BY WITH JUST CLOUD COVER AS THE LOW IN THE ATLANTIC PASSES FAR OFFSHORE...OR PERHAPS A FEW FLURRIES ALONG SOME OF THE COASTAL COUNTIES. A WORSE CASE SCENARIO WOULD BE FOR SOME STEADIER SNOWS...SLEET AND/OR FREEZING RAIN ALONG THE COASTAL COUNTIES AND THE TRI-COUNTY CHARLESTON AREA. BUT THAT IS A VERY SMALL PROBABILITY OF LESS THAN 10 PERCENT. EVEN IF ANY SNOW OR SLEET WOULD OCCUR DURING THE DAYTIME SUGGESTS THAT THERE WOULD BE LITTLE OR NO ACCUMULATION. COLD ADVECTION WITHIN NORTHERLY FLOW WILL SUPPRESS HIGH TEMPERATURES SATURDAY AFTERNOON INTO THE UPPER 40S TO AROUND 50 DEGREES. LOW TEMPERATURES SATURDAY NIGHT WILL BE QUITE CHILLY...AS CLEARING SKIES AND A WEAKENING PRESSURE GRADIENT SET UP IDEAL RADIATIONAL COOLING CONDITIONS. TEMPERATURES WILL FALL WELL BELOW FREEZING FOR MOST LOCATIONS OVERNIGHT...RANGING FROM THE MID 20S INLAND TO THE LOWER 30S CLOSER TO THE COAST. THE OFFSHORE LOW SYSTEM WILL RAPIDLY PULL TO THE NORTHEAST AND FARTHER INTO THE ATLANTIC SATURDAY NIGHT INTO SUNDAY MORNING...ALLOWING SURFACE HIGH PRESSURE TO BUILD INTO THE REGION FROM THE NORTH. A DECENT INLAND WEDGE SCENARIO IS THEN EXPECTED TO DEVELOP BY MONDAY. 00Z MODEL SOLUTIONS HAVE DELAYED PRECIPITATION INTRUSION EARLY NEXT WEEK...AND HAVE BACKED OFF ON POPS ACCORDINGLY. WILL INDICATE JUST A SLIGHT CHANCE FOR RAIN DURING THE DAYTIME HOURS ON MONDAY...INCREASING MONDAY NIGHT TO A CHANCE FOR NORTHERN AND WESTERN ZONES CLOSEST TO ENHANCED AREAS OF ISENTROPIC ASCENT WITHIN THE WEDGE. TEMPERATURES WILL MODERATE A BIT SUNDAY AND MONDAY...WHILE STILL REMAINING SEVERAL DEGREES BELOW SEASONAL NORMALS. HIGH TEMPERATURES WILL GENERALLY BE IN THE 50 DEGREE RANGE BOTH DAYS...WITH LOW TEMPERATURES SUNDAY NIGHT COOLING INTO THE UPPER 20S TO LOWER 30S AWAY FROM THE IMMEDIATE COAST. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... FORECAST DETAILS FOR THE EARLY TO MID WEEK PERIOD REMAIN UNCERTAIN...AS MODEL INCONSISTENCY CONTINUES TO LOWER CONFIDENCE. THE INLAND SURFACE WEDGE WILL LIKELY MAINTAIN CONTROL FROM MONDAY NIGHT INTO AT LEAST TUESDAY AFTERNOON. MODELS THEN SHOW A STRONG UPPER TROUGH DIVING SOUTH FROM THE NORTHERN PLAINS STATES...POSSIBLY STRENGTHENING INTO A CUT OFF LOW AS IT MOVES INTO THE SOUTHEAST REGION. DYNAMIC UPPER LEVEL ENERGY WILL SUPPORT THE DEVELOPMENT OF A SURFACE LOW OVER THE EASTERN GULF OF MEXICO BY TUESDAY EVENING. THE SPEED...STRENGTH...AND TRACK OF THIS LOW WILL DICTATE MUCH OF THE SENSIBLE WEATHER IMPACTS. MODELS TEND TO BRING THE SYSTEM NORTHWARD FROM THE FAR EASTERN GULF OF MEXICO INTO THE FORECAST AREA SOME TIME LATE TUESDAY. WILL THEREFORE ADVERTISE HIGHEST RAIN CHANCES ON TUESDAY...WHILE CAPPING POP VALUES NO HIGHER THAN ABOUT 50 PERCENT DUE TO LOWER CONFIDENCE IN TIMING. THE SURFACE LOW WILL INTENSIFY AS IT CONTINUES TO TRACK NORTHWARD ALONG THE MID ATLANTIC COASTLINE WEDNESDAY. EXPECT RAIN TO PULL OUT OF THE FORECAST AREA ACCORDINGLY...AND WILL KEEP THE REMAINDER OF THE LONG TERM PERIOD FROM WEDNESDAY ONWARD FREE OF PRECIPITATION AT THIS POINT. TEMPERATURES WILL LIKELY REMAIN BELOW SEASONAL NORMALS TUESDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL REACH THE 50 DEGREE RANGE EACH AFTERNOON...WHILE OVERNIGHT LOWS FALL INTO THE LOW 30S INLAND TO AROUND 40 DEGREES NEAR THE COAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THE BACK EDGE OF THE THICK CLOUD COVER HAS CLEARED KCHS AND WILL MOVE AWAY FROM KSAV THIS AFTERNOON. SKIES WILL THEN REMAIN CLEAR EARLY TONIGHT...BEFORE INCREASING AND LOWERING CLOUDS DEVELOP LATE TONIGHT INTO SATURDAY WITH THE NEXT SHORT WAVE AND ASSOCIATED SURFACE LOW IN THE ATLANTIC. DEPENDING UPON THE EXACT TRACK/STRENGTH OF THESE FEATURES WE COULD BE LOOKING AT MARGINAL MVFR CEILINGS LATE TONIGHT/SATURDAY MORNING WITH PERHAPS A LITTLE WINTRY MIX OF PRECIPITATION. PROBABILITIES ARE NOT YET SUFFICIENT ENOUGH TO INCLUDE IN THE TAFS. LIGHT NORTH TO NE WINDS THROUGH TONIGHT WILL INCREASE TO DOUBLE DIGIT SPEEDS SATURDAY. WE WILL KEEP WATCH FOR MARGINAL WIND SHEAR OVERNIGHT AS LOW LEVEL WINDS INCREASE TO 20-30 KT. EXTENDED AVIATION OUTLOOK...LOW CHANCES OF MVFR CIGS SATURDAY AFTERNOON...ESPECIALLY AT KCHS AS A LOW PRES SYSTEM POTENTIALLY SPREADS MOISTURE/PRECIP BACK TOWARD THE COAST. MVFR OR LOWER CONDITIONS POSSIBLE AGAIN MON AND TUE AS ANOTHER COASTAL LOW PRES SYSTEM AFFECTS THE AREA. && .MARINE... TODAY AND TONIGHT...THE SURGE OF WINDS HAS ENDED AND WE LOOK FOR NOTHING HIGHER THAN 15 KT AS COLD AIR ADVECTION DIMINISHES AND GEOSTROPHIC WINDS DROP OFF. AN OFFSHORE WIND TO LIMIT THE HEIGHT OF THE SEAS TO 5 FT OR LESS. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION THROUGH EARLY TONIGHT...BUT CONDITIONS WILL ONCE AGAIN DETERIORATE LATE TONIGHT AS A DEVELOPING AREA OF LOW PRESSURE WELL OFF THE SOUTH CAROLINA AND GEORGIA COASTS BEGINS TO PINCH THE GRADIENT ONCE AGAIN. CONDITIONS MAY ONCE AGAIN APPROACH SMALL CRAFT LEVELS TOWARD DAYBREAK SATURDAY...BUT WILL CAP WINDS AT 20 KNOTS FOR NOW AND EVALUATE THE LATEST MODEL TRENDS. SATURDAY THROUGH WEDNESDAY... A LOW PRESSURE SYSTEM WILL DEVELOP OFF THE GEORGIA AND CAROLINA COAST ON SATURDAY...TIGHTENING THE GRADIENT AND SUPPORTING A BRIEF SURGE OF NORTH/NORTHWEST WINDS. MARGINAL ADVISORY CONDITIONS COULD BE REACHED FOR MAINLY THE NORTHERN SOUTH CAROLINA WATERS AND THE OFFSHORE GEORGIA ZONES DURING THIS PERIOD. THE LOW SYSTEM WILL RAPIDLY PULL TO THE NORTHEAST FARTHER INTO THE ATLANTIC SATURDAY NIGHT INTO SUNDAY...WITH HIGH PRESSURE BUILDING FROM THE NORTH INTO EARLY NEXT WEEK. MARINE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FIRST HALF OF TUESDAY. ANOTHER LOW SYSTEM WILL DEVELOP OVER THE EASTERN GULF OF MEXICO ON TUESDAY AND TRACK NORTHWARD DURING THE MID WEEK PERIOD. THIS SYSTEM WILL LIKELY SUPPORT SURGING WINDS AND BUILDING SEAS...WITH ADVISORY CONDITIONS POSSIBLE. HOWEVER...THERE REMAINS MUCH UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF THE DEVELOPING LOW SYSTEM. && .TIDES/COASTAL FLOODING... THE COMBINATION OF SOME OF LOW ASTRONOMICAL TIDES AND THE MODERATE OFFSHORE FLOW WILL ALLOW FOR TIDE LEVELS TO CONTINUE TO RUN AROUND 1/3 FT MLLW BELOW PREDICTED LEVELS THIS AFTERNOON. THIS WILL RESULT IN TIDES FALLING AS LOW AS MINUS 1.2 TO MINUS 1.6 FT MLLW WITH THE 3-4 PM LOW TIDE CYCLE. MARINERS SHOULD NAVIGATE WITH EXTRA CARE DUE TO THE LOWER THAN NORMAL TIDES...ESPECIALLY IN THE SHALLOW CHANNELS AND INLETS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 33
Hazardous weather outlook, Jan 21, 11:42 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1142 AM EST FRI JAN 21 2011 GAZ117>119-139-141-SCZ043>045-047>052-221000- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1142 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER WEATHER...A DEVELOPING LOW PRESSURE SYSTEM OFF THE FLORIDA COAST WILL TRACK NORTH AND NORTHEAST WELL OFF THE GEORGIA AND SOUTH CAROLINA COAST SATURDAY. ENOUGH MOISTURE MAY SPREAD BACK TOWARD THE COAST WHERE TEMPERATURES WILL LIKELY BE CONDUCIVE FOR WINTRY PRECIPITATION. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...MAINLY ON NON-PAVED SURFACES AND ELEVATED ROADWAYS. WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1142 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-221000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON- 1142 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.